MAUDE Adverse Event Report: STRYKER GMBH CANNULATED LOW COMPRESSION SCREW AUTOFIX Ø2.0 X 28MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED LOW COMPRESSION SCREW AUTOFIX Ø2.0 X 28MM; SCREW, FIXATION, BONE
Model Number 141-2028
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "was in a dip fusion case today and had a 2.0x28mm screw snap right at the start of the distal threads as it was being inserted.Breakage occurred with the screw 99% of the way inserted and we were only able to remove the proximal piece.The rest of the screw remained implanted.Surgeon left the broken screw in the patient's finger and used a cerclage wire to compress the joint.Rep mentioned that the patient will require another surgery down the line to remove the wires.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned and matches the alleged failure.Device inspection revealed the following: the received cannulated low compression screw is broken from the distal end from the initial start of the threaded portion which confirms the event from the microscopic view we can confirm that the breakage is due to ductile overload as we can clearly see deformation in the clockwise direction before the breakage.The breakage surface has a twisted appearance which points towards ductile breakage with permanent distortion and subsequent fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause can be attributed to user-related.If any additional information is provided, the investigation will be reassessed.

Brand Name
CANNULATED LOW COMPRESSION SCREW AUTOFIX Ø2.0 X 28MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17304796
Report Number0008031020-2023-00275
Device Sequence Number7213461
Product Code HWC
UDI-Device Identifier03700586900851
UDI-Public03700586900851
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K052576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number141-2028
Device Catalogue Number1412028
Device Lot NumberSB164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale